Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2009, 8:41 PM CDT for Coffee County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 8:41 PM CDT (01:41 UTC)
- Expired
- Apr 13, 2009, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:49 PM CDT | TORNADO | 10 Ene Manchester, TN | SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN ABOUT 3 MILES SOUTH OF HIGHWAY 55 BETWEEN SUMMITVILLE AND VIOLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140141 SVROHX TNC031-140215- /O.NEW.KOHX.SV.W.0077.090414T0141Z-090414T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 841 PM CDT MON APR 13 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE... * UNTIL 900 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL COFFEE COUNTY...OR NEAR MANCHESTER...AND MOVING NORTHEAST AT 35 MPH. LARGE HAIL IS LIKELY WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN COFFEE COUNTY AT 850 PM CDT LAT...LON 3548 8608 3560 8595 3548 8589 3545 8604 TIME...MOT...LOC 0140Z 228DEG 28KT 3549 8603 $$ 19
1 follow-up statement
000 WWUS54 KOHX 140149 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 849 PM CDT MON APR 13 2009 TNC031-140215- /O.CON.KOHX.SV.W.0077.000000T0000Z-090414T0215Z/ COFFEE TN- 849 PM CDT MON APR 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST CENTRAL COFFEE COUNTY... AT 840 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN MANCHESTER. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MANCHESTER AT 847 PM...AND WAS MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3548 8608 3560 8595 3548 8589 3545 8604 TIME...MOT...LOC 0147Z 228DEG 28KT 3553 8598 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:40 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 13, 2:40 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 13 2009 .SHORT TERM...(THRU WED NITE) CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT MOVING ACROSS W TN. CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV 10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME. H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE. .LONG TERM... PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/ 30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN FROM THE N. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 48 52 41 57 / 70 30 20 10 CLARKSVILLE 45 51 39 56 / 50 20 10 10 CROSSVILLE 47 52 38 55 / 70 50 30 10 COLUMBIA 47 54 40 59 / 70 20 10 10 LAWRENCEBURG 48 55 40 60 / 50 20 10 10 WAVERLY 47 52 39 57 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
In the hours before
Special weather statement, Apr 13, 2:43 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT MON APR 13 2009 TNZ008-009-027>030-059>064-075-132045- BEDFORD-CANNON-DAVIDSON-DEKALB-MACON-MARSHALL-MAURY-RUTHERFORD-SMITH- SUMNER-TROUSDALE-WILLIAMSON-WILSON- 243 PM CDT MON APR 13 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...DAVIDSON... DEKALB...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...SUMNER... TROUSDALE...WILLIAMSON AND WILSON COUNTIES... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GALLATIN TO 10 MILES EAST OF NASHVILLE TO 7 MILES EAST OF COLUMBIA...MOVING EAST AT 35 MPH. PEOPLE IN AND AROUND THE CITIES OF HENDERSONVILLE...LAKEWOOD...SPRING HILL...GREEN HILL...MOUNT JULIET...NOLENSVILLE...GALLATIN...LA VERGNE...RURAL HILL AND BELINDA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| Apr 13, 7:36 PM CDT | Tornado Warning | OHX | Clay, Overton | 24 min |
| Apr 13, 7:51 PM CDT | Tornado Warning | OHX | Pickett | 24 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | OHX | Coffee, Warren | 26 min |
| Apr 13, 9:01 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 13, 9:12 PM CDT | Tornado Warning | OHX | Warren | 33 min |
| Apr 13, 9:53 PM CDT | Tornado Warning | OHX | Van Buren | 22 min |
| Apr 13, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.